MAUDE Adverse Event Report: AZIYO BIOLOGICS INC. CORMATRIX ECM FOR CAROTID REPAIR; PATCH, PLEDGET AND INTRACARDIAC - DXZ

AZIYO BIOLOGICS INC. CORMATRIX ECM FOR CAROTID REPAIR; PATCH, PLEDGET AND INTRACARDIAC - DXZ
Model Number CMCV-072-606
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Stenosis (2263); Thrombosis/Thrombus (4440); Restenosis (4576)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the cormatrix ecm for carotid repair device history record could not be completed as the lot/serial number was not provided.It is noted that the usage of the cormatrix ecm for carotid repair, now vascure for carotid repair for forming a tubular graft and usage for arteriovenous fistula is an unapproved, off-label usage.Should the device have been used per approved indications, the instructions for use (ifu - art-20702b) provided with the finished cormatrix ecm for carotid repair device lists stenosis and thrombosis as potential complications associated with the procedure and device.Should aziyo receive any additional details related to this event, a supplemental report will be filed.
 
Event or Problem Description
As part of the post market surveillance process, this prospective pilot case study report published in the journal of vascular access 1-7.2019 titled "using cormatrix for partial and complete (re)construction of arteriovenous fistulas in haemodialysis patients: (re)construction of arteriovenous fistulas with cormatrix" was reviewed.This article provides the results of six (6) patients who underwent surgery between may 2016 and july 2018 for vascular access reconstruction due to thrombosis of unsalvageable arteriovenous fistulas, patients with high-flow arteriovenous fistulas and patients with microvasculature in which autologous arteriovenous fistulas did not mature.This report is focused on patient #1 (per publication table 1: patient demographics) where a 30 yr.Old male with aneurismatic radiocephalic arteriovenous fistula (avf) in the right forearm with thrombosed outflow from aneurysms.The surgeon utilized a 2cm x 10cm cormatrix ecm for carotid repair (now aziyo biologics) model # cmcv-072-606; lot #: unknown off-label to create an 8cm (6mm diameter) tubular bridge graft between lateral cephalic vein and antebrachial cephalic vein.At 7 weeks post-op, stenosis of the cormatrix venous anastomosis and avf thrombosis resulting in a percutaneous tea + pta.At 4 months post-op, stenosis of cormatrix venous anastomosis resulting in a stepped pta being performed.Graft remained implanted through article follow-up period of 26 months.Attempts to contact corresponding author have been unsuccessful for any additional information.Should any additional information be received a follow-up report will be filed.

Brand Name
CORMATRIX ECM FOR CAROTID REPAIR
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC - DXZ
Manufacturer (Section D)
AZIYO BIOLOGICS INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key10744162
Report Number3005619880-2020-00055
Device Sequence Number3345931
Product Code DXZ
UDI-Device Identifier00859389005089
UDI-Public00859389005089
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K111187
Number of Events Summarized2
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCMCV-072-606
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2019
Initial Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR